|Year : 2021 | Volume
| Issue : 2 | Page : 161-162
Cyclosporine-induced leukoencephalopathy precipitated following interaction with ciprofloxacin
Divya Nagabushana1, Supraja Chandrasekhar2, Stalin Ramprakash2, Gurudutt Avathi Venkatesha2, Rajesh V Helavar3
1 Department of Neurology, People Tree Hospitals, Bengaluru, Karnataka, India
2 Department of Pediatrics, People Tree Hospitals, Bengaluru, Karnataka, India
3 Department of Diagnostic and Interventional Radiology, Columbia Asia Hospitals, Bengaluru, Karnataka, India
A bone marrow transplant recipient on cyclosporine initiated on ciprofloxacin for a renal abscess presented with encephalopathy, right hemiparesis, and multiorgan dysfunction. Imaging revealed white matter signal changes characteristic of cyclosporine leukoencephalopathy. This case illustrates the potential drug interaction of cyclosporine with ciprofloxacin and the need to exercise caution while prescribing antibiotics with cyclosporine.
Dr. Divya Nagabushana
Department of Neurology, People Tree Hospital, Yeshwantpur, Bengaluru 560022, Karnataka.
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*